Alert archive / Virginia / Tornado Warnings in 2005

Tornado Warning 11, NWS Wakefield, VA

July 8, 2005Greensville County, Virginia; Northampton County, North Carolina

NWS Wakefield, VA issued this tornado warning at Jul 8, 2005, 1:44 AM EDT for Greensville County, Virginia; Northampton County, North Carolina. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2005, 1:44 AM EDT (05:44 UTC)
Expired
Jul 8, 2005, 2:00 AM EDT
In force
16 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Northampton County, NC, Greensville County, VA

The radar

The Norfolk radar (KAKQ), 67 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 9:40 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2005-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2005-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 080544
TORAKQ
NCC131-VAC081-080600-
/O.NEW.KAKQ.TO.W.0011.050708T0544Z-050708T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 AM EDT FRI JUL 8 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA
  GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 200 AM EDT

* AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SEABOARD...
  OR ABOUT 6 MILES SOUTHEAST OF DAHLIA...MOVING NORTHEAST AT 35 MPH.

* THE STORM PRODUCING THE TORNADO IS EXPECTED TO BE NEAR...
  BRYANTS CORNER BY 150 AM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA.

LAT...LON 3653 7761 3639 7746 3656 7737 3664 7742

$$

BH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 7, 8:30 PM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 7, 8:30 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
830 PM EDT THU JUL 7 2005

QUICK UPDATE TO REFRESH WORDING AND GRIDS. PCPN NOW WDSPRD ACROSS
WRN TWO THIRDS OF FA AND CONTG TO MOVE E. CNTR OF LOW NOW JUST NW OF
INT AND MOVG NE. BNDRYS TO THE E IS TRIGGER FOR CONVECTION THIS EVE
AND XPCT MORE STORMS TO DVLP NXT FEW HRS ACROSS SERN AREAS AS MORE
ATLNTC MSTR BECOMES ENTRAINED INTO CIRCULATION. TORNADO WATCH CONTS
UNTIL 10 PM.

 FCSTID = 44

.SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY.
SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS
1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95.
SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG
BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO
WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE
ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81
CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA
ACROSS AKQ FA.

SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR
SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS
ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH
PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL
BNDRY BECOMES STNDRY ACROSS THE CAROLINAS.

&&

.LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM
LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID
SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT
WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE.

&&

.AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA.

&&

.MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI
AFTRN FOR CHES BAY N OF WINDMILL PT.

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY.
NC...TORNADO WATCH UNTIL 10 PM.
VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM
FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON
FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S.

MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY
TO 9 AM FRIDAY. &&

SHORT TERM...44
LONG TERM...44
AVIATION...07
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT THU JUL 7 2005

VAZ048-049-060>071-081000-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING...
AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION.
BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH
LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD
WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS.
ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY
AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW
MUCH RAIN FALLS LATER TODAY AND TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH
TONIGHT.

MDZ021-VAZ072>076-081000-
DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK
ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE
POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE
LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY
MORNING.

NCZ012-013-030-VAZ079>082-087>089-092-081000-
NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND
SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS
WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA.
REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE
OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60
MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING.

MDZ025-VAZ099-100-081000-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG
THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO
WBCSRFAKQ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032-
102-VAZ077-078-083>086-090-091-093>098-081000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK-
CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND
EAST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT...
AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE
AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT.

HURLEY

In the hours before

Local storm report, Jul 7, 7:48 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             LAWRENCEVILLE           36.76N 77.85W
07/07/2005  1.00 INCH        BRUNSWICK          VA   TRAINED SPOTTER

&&

RCURRY
Local storm report, Jul 7, 8:26 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             6 NE CARSON             37.10N 77.33W
07/07/2005  1.00 INCH        PRINCE GEORGE      VA   TRAINED SPOTTER

            LOCATION WEIGH STATION ON I-95

&&

RCURRY
Special weather statement, Jul 7, 10:09 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 PM EDT THU JUL 7 2005

NCZ012>014-VAZ060>061-065>070-070-079>081-081-081>082-
087-087>089-092-092>094-094>095-095>098-080700-
GATES-HERTFORD-NORTHAMPTON-AMELIA-BRUNSWICK-CHARLES CITY-
CHESTERFIELD-CUMBERLAND-DINWIDDIE-GREENSVILLE-ISLE OF WIGHT-
LUNENBURG-MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD-
PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX-CHESAPEAKE-
COLONIAL HEIGHTS-EMPORIA-FRANKLIN-HAMPTON-HOPEWELL-NEWPORT NEWS-
NORFOLK-PETERSBURG-PORTSMOUTH-SUFFOLK-VIRGINIA BEACH-
1009 PM EDT THU JUL 7 2005

...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO
EXPIRE...AND HAS ISSUED TORNADO WATCH 624 UNTIL 3 AM EDT FOR THE
FOLLOWING AREA...

IN NORTH CAROLINA THE NEW WATCH INCLUDES 3 COUNTIES

IN NORTHEAST NORTH CAROLINA

GATES... HERTFORD... NORTHAMPTON...

IN VIRGINIA THE NEW WATCH INCLUDES 17 COUNTIES

IN CENTRAL VIRGINIA

AMELIA... CHESTERFIELD... CUMBERLAND...
POWHATAN... PRINCE EDWARD...

IN EAST CENTRAL VIRGINIA

CHARLES CITY...

IN SOUTH CENTRAL VIRGINIA

BRUNSWICK... DINWIDDIE... GREENSVILLE...
LUNENBURG... MECKLENBURG... NOTTOWAY...
PRINCE GEORGE...

IN SOUTHEAST VIRGINIA

ISLE OF WIGHT... SOUTHAMPTON... SURRY...
SUSSEX...

IN VIRGINIA THE NEW WATCH INCLUDES 12 INDEPENDENT CITIES

IN SOUTH CENTRAL VIRGINIA

CITY OF COLONIAL HEIGHTS... CITY OF HOPEWELL...
CITY OF PETERSBURG...

IN SOUTHEAST VIRGINIA

CITY OF CHESAPEAKE... CITY OF EMPORIA... CITY OF FRANKLIN...
CITY OF HAMPTON... CITY OF NEWPORT NEWS. CITY OF NORFOLK...
CITY OF PORTSMOUTH... CITY OF SUFFOLK...
CITY OF VIRGINIA BEACH...

THIS INCLUDES THE CITIES OF...ADKINS STORE...AHOSKIE...
AMELIA COURTHOUSE...AMMON...ANGOLA...ASHBY...BARLEY...BARNETTS...
BEAR CREEK LAKE STATE PAR...BELLWOOD...BENSLEY...BLACKSTONE...
BON AIR...BOWERS HILL...BOYKINS...BRINK...BRYANTS CORNER...
BUFFORD CROSSROADS...CARTERSVILLE...CHARLES CITY...CHASE CITY...
CHESAPEAKE AIRPORT...CHESTER...CHUCKATUCK...CHULA...CLAREMONT...
CLARESVILLE...CLARKSVILLE...CLEOPUS...CLINTON...
COLONIAL HEIGHTS...COURTLAND...COWIE CORNER...CREWE...
CRITTENDEN...CUMBERLAND...CITY OF NORFOLK...CITY OF PORTSMOUTH...
DAHLIA...DEANES...DEATONVILLE...DEEP CREEK...DENARO...DENDRON...
DOWNTOWN SUFFOLK...DRIVER...DUNCAN...EARLS...ELWOOD...EMPORIA...
ETTRICK...FARMVILLE...FENTRESS...FORT LEE...FRANKLIN...
GATESVILLE...GREAT BRIDGE...GREENBRIER...HAMPTON...
HERBERTS CORNER...HICKORY...HOLDCROFT...HOPEWELL...IVOR...
JARRATT...JEFFERSON...JETERSVILLE...KEMPSVILLE...KENBRIDGE...
LAWRENCEVILLE...MCKENNEY...MURFREESBORO...NEW HOPE...
NEWPORT NEWS...NORFOLK INTERNATIONAL AIR...PETERSBURG...
ROACHES CORNER...ROXBURY...SMITHFIELD...SOUTH HILL...SURRY...
VICTORIA...WAKEFIELD AND WAVERLY.

ANZ632-080700-

1009 PM EDT THU JUL 7 2005

...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO
EXPIRE...AND HAS ISSUED TORNADO WATCH 624 UNTIL 3 AM EDT FOR THE
FOLLOWING AREA...

THE NEW WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA...

NCZ015>017-030>032-080315-
BERTIE-CAMDEN-CHOWAN-CURRITUCK-PASQUOTANK-PERQUIMANS-
1009 PM EDT THU JUL 7 2005

...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO
EXPIRE FOR THE FOLLOWING AREA...

IN NORTH CAROLINA THIS ALLOWS TO EXPIRE 6 COUNTIES

IN NORTHEAST NORTH CAROLINA

BERTIE... CAMDEN... CHOWAN...
CURRITUCK... PASQUOTANK... PERQUIMANS...

THIS INCLUDES THE CITIES OF...AULANDER...AYDLETT...BARCO...
BARTLETT...BELCROSS...BERTHA...BURNT MILLS...CAMDEN...COINJOCK...
COROLLA...CURRITUCK...EDENTON...ELIZABETH CITY...GOOSE CREEK...
GRANDY...HERTFORD...HORSESHOE...INDIANTOWN...LEWISTON WOODVILLE...
WINDSOR AND WINFALL.

ANZ633-656-658-080315-

1009 PM EDT THU JUL 7 2005

...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO
EXPIRE FOR THE FOLLOWING AREA...

THIS ALLOWS TO EXPIRE THE FOLLOWING ADJACENT COASTAL WATERS

CURRITUCK SOUND...
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM...
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM...

VAZ048>049-062>064-071-071>078-083>086-090-090>091-091-080700-
CAROLINE-ESSEX-FLUVANNA-GLOUCESTER-GOOCHLAND-HANOVER-HENRICO-
JAMES CITY-KING AND QUEEN-KING WILLIAM-LANCASTER-LOUISA-MATHEWS-
MIDDLESEX-NEW KENT-NORTHUMBERLAND-RICHMOND-WESTMORELAND-YORK-
POQUOSON-RICHMOND-WILLIAMSBURG-
1009 PM EDT THU JUL 7 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 624 IN
EFFECT UNTIL 3 AM EDT FOR THE FOLLOWING AREA...

IN VIRGINIA THIS WATCH INCLUDES 19 COUNTIES

IN CENTRAL VIRGINIA

FLUVANNA... GOOCHLAND... HANOVER...
HENRICO... LOUISA...

IN EAST CENTRAL VIRGINIA

ESSEX... GLOUCESTER... KING WILLIAM...
KING AND QUEEN... LANCASTER... MIDDLESEX...
NEW KENT... NORTHUMBERLAND... RICHMOND...
WESTMORELAND...

IN NORTH CENTRAL VIRGINIA

CAROLINE...

IN SOUTHEAST VIRGINIA

JAMES CITY... MATHEWS... YORK...

IN VIRGINIA THIS WATCH INCLUDES 3 INDEPENDENT CITIES

IN CENTRAL VIRGINIA

CITY OF RICHMOND...

IN SOUTHEAST VIRGINIA

CITY OF POQUOSON... CITY OF WILLIAMSBURG.

THIS INCLUDES THE CITIES OF...AVALON...BARHAMSVILLE...BAVON...
BEANES CORNER...BEAZLEY...BISCOE...BLAKES...BOTTOMS BRIDGE...
BOWLING GREEN...BROWNS CORNER...BROWNS STORE...BRUINGTON...
BURGESS...BUSCH GARDENS...BYRDTON...CALEDONIA...CALLAO...
CARDINAL...CARVER GARDENS...CENTERVILLE...CENTERVILLE...
CHICKAHOMINY SHORES...CHRISTENSONS CORNER...CLANCIE...
COBBS CREEK...COLONIAL BEACH...COLONIAL DOWNS...CROAKER...
CROUCH...CROZIER...DIASCUND...DIGGS...DIXIE...DODLYT...
DOWNTOWN RICHMOND...DRAGONVILLE...EAST HIGHLAND PARK...ELK HILL...
ELTHAM...EWELL...FIFE...FORT NONSENSE...GEORGES TAVERN...
GLEN ALLEN...GLOUCESTER POINT...GOOCHLAND...GRESSIT...
HIGHLAND SPRINGS...HOLLY FORKS...KILMARNOCK...LAKE MONTICELLO...
LAKE MONTICELLO...LAKESIDE...LAUREL...LOUISA...MECHANICSVILLE...
MINERAL...POQUOSON...TAPPAHANNOCK...TUCKAHOE...URBANNA...WARSAW...
WEST POINT...WHITE STONE...WILLIAMSBURG AND YORKTOWN.

ANZ630>631-080700-

1009 PM EDT THU JUL 7 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 624 IN
EFFECT UNTIL 3 AM EDT FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA...
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA...
Special weather statement, Jul 8, 1:34 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
134 AM EDT FRI JUL 8 2005

VAZ048>049-060>062-065>069-071-080645-
AMELIA-CUMBERLAND-FLUVANNA-GOOCHLAND-LOUISA-LUNENBURG-
MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD-RICHMOND-
134 AM EDT FRI JUL 8 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 624 FOR
THE FOLLOWING AREA...

IN VIRGINIA THIS CANCELS 10 COUNTIES...

IN CENTRAL VIRGINIA...

AMELIA... CUMBERLAND... FLUVANNA...
GOOCHLAND... LOUISA... POWHATAN...
PRINCE EDWARD...

IN SOUTH CENTRAL VIRGINIA...

LUNENBURG... MECKLENBURG... NOTTOWAY...

IN VIRGINIA THIS CANCELS 1 INDEPENDENT CITY...

IN CENTRAL VIRGINIA...

CITY OF RICHMOND...

NCZ012>014-VAZ063>064-070-070>081-081-081>087-087>090-
090>091-091>092-092>094-094>095-095>098-080700-
GATES-HERTFORD-NORTHAMPTON-BRUNSWICK-CAROLINE-CHARLES CITY-
CHESTERFIELD-DINWIDDIE-ESSEX-GLOUCESTER-GREENSVILLE-HANOVER-
HENRICO-ISLE OF WIGHT-JAMES CITY-KING AND QUEEN-KING WILLIAM-
LANCASTER-MATHEWS-MIDDLESEX-NEW KENT-NORTHUMBERLAND-
PRINCE GEORGE-RICHMOND-SOUTHAMPTON-SURRY-SUSSEX-WESTMORELAND-
YORK-CHESAPEAKE-COLONIAL HEIGHTS-EMPORIA-FRANKLIN-HAMPTON-
HOPEWELL-NEWPORT NEWS-NORFOLK-PETERSBURG-POQUOSON-PORTSMOUTH-
SUFFOLK-VIRGINIA BEACH-WILLIAMSBURG-
134 AM EDT FRI JUL 8 2005

...TORNADO WATCH NUMBER 624 REMAINS VALID UNTIL 3 AM EDT FOR THE
FOLLOWING AREA...

IN NORTH CAROLINA THIS WATCH INCLUDES 3 COUNTIES...

IN NORTHEAST NORTH CAROLINA...

GATES... HERTFORD... NORTHAMPTON...

IN VIRGINIA THIS WATCH INCLUDES 26 COUNTIES...

IN CENTRAL VIRGINIA...

CHESTERFIELD... HANOVER... HENRICO...

IN EAST CENTRAL VIRGINIA...

CHARLES CITY... ESSEX... GLOUCESTER...
KING WILLIAM... KING AND QUEEN... LANCASTER...
MIDDLESEX... NEW KENT... NORTHUMBERLAND...
RICHMOND... WESTMORELAND...

IN NORTH CENTRAL VIRGINIA...

CAROLINE...

IN SOUTH CENTRAL VIRGINIA...

BRUNSWICK... DINWIDDIE... GREENSVILLE...
PRINCE GEORGE...

IN SOUTHEAST VIRGINIA...

ISLE OF WIGHT... JAMES CITY... MATHEWS...
SOUTHAMPTON... SURRY... SUSSEX...
YORK...

IN VIRGINIA THIS WATCH INCLUDES 14 INDEPENDENT CITIES...

IN SOUTH CENTRAL VIRGINIA...

CITY OF COLONIAL HEIGHTS... CITY OF HOPEWELL...
CITY OF PETERSBURG...

IN SOUTHEAST VIRGINIA...

CITY OF CHESAPEAKE... CITY OF EMPORIA... CITY OF FRANKLIN...
CITY OF HAMPTON... CITY OF NEWPORT NEWS. CITY OF NORFOLK...
CITY OF POQUOSON... CITY OF PORTSMOUTH... CITY OF SUFFOLK...
CITY OF VIRGINIA BEACH... CITY OF WILLIAMSBURG

HURLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:52 PM EDTFlash Flood WarningAKQCity of Petersburg113 min
Jul 7, 9:03 PM EDTTornado WarningAKQNottoway27 min
Jul 7, 9:33 PM EDTTornado WarningAKQAmelia42 min
Jul 7, 9:54 PM EDTTornado WarningAKQChesterfield54 min
Jul 7, 11:16 PM EDTSevere Thunderstorm WarningAKQHenrico29 min
Jul 8, 12:59 AM EDTTornado WarningAKQHenrico41 min
Jul 8, 1:58 AM EDTTornado WarningAKQSouthampton47 min
Jul 8, 2:25 AM EDTSpecial Marine WarningAKQ95 min
Jul 8, 3:40 AM EDTSpecial Marine WarningAKQ65 min
Jul 8, 4:46 AM EDTSpecial Marine WarningAKQ59 min
Jul 8, 6:23 AM EDTSpecial Marine WarningAKQ37 min

Nearby

Tornado Warnings in Virginia, 2005Tornado Warnings in North Carolina, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.